# SDR JIKA2024121301

- Difficulty date: December 12, 2024
- Submitted: December 13, 2024
- Operation: Air carrier
- Aircraft: N62989
- Make and model: Beech C-99
- Aircraft serial: U183
- Aircraft time: 33,841 hours, 51,405 cycles
- System (JASC): 3310 · Flight Compartment Lighting
- Part: Light
- Condition: Shorted
- Location: Zone 200
- Stage of operation: CL
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

DURING CLIMB, SMOKE AND SPARKS/FLAMES WERE NOTED IN THE AREA BEHIND THE FUEL GAUGE AND CIRCUIT BREAKER PANEL. THE FLIGHT CREW DECLARED AN EMERGENCY LANDING AND LANDED THE AIRCRAFT SAFELY IN LANSING, MI. MAINTENANCE INSPECTED THE AREA AND DETERMINED THAT DEICING FLUID CONTACTED THE BACK OF THE LIGHTING PANEL CAUSING IT TO SHORT CIRCUIT WHEN POWERED ON. THE CREW HATCH AND WINDOW WERE CHECKED FOR POSSIBLE LEAKS AND NONE WERE NOTED. IT IS BELIEVED THAT OVERUSE OF DEICING FLUID APPLIED DIRECTLY TO THE STORM WINDOW AREA IS THE CAUSE OF THE INTRUSION. THE LIGHTING PANEL WAS DISABLED ONCE MAINTENANCE DETERMINED THAT THERE WERE NO OTHER CONTRIBUTING FACTORS, AND THE LIGHTING IS ACTIVELY DEFERRED. REFERENCE MEL 33-01-00. THE NTSB HAS BEEN NOTIFIED OF THE INCIDENT.
